I have had moderate U.C. for 8 years now and I have taken prednisolone tablets (steroids) about 3 times over that timeframe, but generally I control my U.C by using prednisolone enemas which I am doing at the moment. I'm relatively healthy despite needing to go about 4 times a day but I'm never really in remission. Anyway my question is are there any other women experiencing a little bit of HAIR LOSS as I find my hair is thinning around my crown abit, and my part seems to be widening. I am the type of person who is also a worrier and a stresshead at times, so I don't know whether it's to do with that as well. Anyway it would be great if you could let me know.
I am a hairdresser and I have noticed that women with UC because of lack of nutrion lose Can have hair loss. You don't absorb enough vitiamns. So you might want to take some. Also it could be hormones like was suggested or it could be a thyroid problem. If you are stressed alot its likely to be that also. When you get stressed your scalp tightens up and it cuts the circulation off to the hair follicals and your hair can get dry and brittle. so stimulation to the scalp helps hair growth and health. You might have some blood work next time you go to the doctor just to rule out all the other stuff mentioned.
I am 40 years old and was recently diagnosed with UC (in December). I am taking Lialda and Iron pills. Since the treatments began (and believe me I was stressed prior to then) I am having significant hair loss. I have always had an overabundance of hair, so initially this didn't concern me. However, I have just started to notice what you mention. Widening part, small bald patch at the crown. This does concern me! I think vitamin supplements are worth starting and will do that right away. I have also read articles about lack of iron leading to hair loss - but don't you think my twice daily iron supplement would prevent this? In any case, I would be interested to know if you find something that works and I'll do the same.
I have had chronic hair loss in the same pattern(i feel like i have little bald devil horns and im going to need a wig soon!)and have also always had TONS of hair and stress so I did iron/multvitamin and other vitamin regimens for the last 2 years straight,it has not helped my hair one bit.I have tried being on anti-anxiety/anti-depressants to see if the lack of stress would help,1 year on those,no help at all.Now my eyebrows are starting to go rapidly,the entire hair loss thing came on suddenly and like WiLdFiRe!Multiple Dr's say they have no clue,a friend suggested I go see a Dermatologist,I don't *think* ive ever done a hormone test or if that'd even provide a solution.I don't want to go bald and then find out what's wrong and then be told it's too late to really grow any of the hair back because of how long it's been happening for.Ya know?I'm so sad because i feel like i resemble a chemotherapy session patient.I can't do my hair anymore because its like paper thing strings.
I'm 22 years old and feel 92.
Can anyone provide a success story on this U.C. related hair loss?Please help!:(
I was diagnosed with UC over a year ago, and have gone through a plethora of different drugs to find something which works (relatively...), among which Asacol and Prednisone, both of which are having a huge effect on my hair - that is I lose quite a lot. I am quite young (22) so it has nothing to do with hormones etc. My physician told me it was mostly stress (yes, like this is gonna help... anyone with UC knows how stress is hard to control when you're sick and bothered about it!), but my hairdresser aunt actually gave me a great tip - Zinc!
Generally I find that taking multi-vitamins help me, if only because I know with my bowel habits I don't absorb enough vitamins, but Zinc had a great effect on my hair. It is growing again so I am starting to get some thickness back, though I have illusions that it will be back to how it was before.
Anyway, I took Zinc, 50mg tablets once a day, and in 1 week I felt a difference, and I stopped taking it and the hair still doesn't go off.
It is worth a try at the very least then!
I have a friend who has a similar problem and wwith the hair loss. She is in her 50's. She recently started drinking an organic supplement called vemma. This has turned her symptoms around and not only is her hair growing back, it is regaining its color. She has been completely white headed and it turning back to dark brown, She is thrilled. One of the other benefits she is getting, is she has a lot more energy to go with. Something to think about. Check out these websites. vmatestimoials.com vemmatestimonials.com miracles of mangosteen and minerals.com my email ***@****
This is about wellness and prevention.
hi, my daughter is suffering from ulcerative colitis ,she is only 7 yrs old ,and for the last 1 year she is taking prednisolone .I want to know is this hair loss is due to excessive medicine intake or due to some other reasons ?
I've had UC for 2 years and it's been pretty much under control the past 6 months. I was first placed on Asacol, that and drugs in the same category do cause hair loss. Switched to Sulfasalazine and the hair loss stopped, but in the last couple months started losing hair again and have a bald patch on the back of my head. I'm 25 and this is NOT a side effect of sulfasalazine, so I guess this is just what many uc sufferers have to deal with. made a dr. appt just in case though. So sorry for eveyone's troubles, wish you all the best.
Hair loss is a side effect from Mesalamine, which is an NSAID (non-steroid anti inflammatory). Treatment with NSAID's creates a shock to your system which transforms hairs in the growing stage to the dormant stage (for a few months) and then the shedding stage. This is why you don't see the shedding until a few months in. The damage is done when the hair is rendered dormant, but the shedding that follows takes a few months. Do some research on NSAID's and hair loss.
I am a 31-year-old woman who has had U.C. for three years. I was taking my regular (doctor recommended) vitamins: fish oil, calcium, vitamin D, vitamin C, magnesium; and stopped taking them because I was tired of taking so many pills every day, along with Asacol. Soon I developed severe pneumonia, was in the hospital for two weeks, had lots of chest x-rays, and my hair began just dropping out. Then the remaining hairs were quite thin and showed a piment-less stripe all around. The stripe makes it easy to see how far my hair has grown in a year -- 3.5”, compared to the normal 6”. As soon as I went back on my vitamins, the hair loss desisted and the lost hairs began growing back right away.
In other words, take vitamins! And if your U.C. is still not under control, ask your doctor about stepping up your treatment to a medication like Imuran (Azathioprine), an immunosuppressant, and go to a bowel disease specialist. Taking these steps has turned my life around – I feel better than I have in three years! Just don’t skip doses.
Do you know if the hair loss just a temporaray side effect from the mesalamine? I'm taking it(Lialda) and noticed my hair really shedding now the past week or two. I've been on the Lialda for about 4 months. I hope it's not permanent.
I would suggest assisting your circulation with L-argimine and ginkgo biloba. I have Celiac disease, so I also have absorptive problems. I take lots of vitamins and minerals and eat gluten-free and eat healthy. But adding these two aids to circulation has me looking great (skin). So between those and adding a shower water filter to take out both chlorine and chloramine that my city adds to the water, my skin and hair are optimized. My hair looks healthy and fuller, although it's only been a few weeks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.